A rare drug fever due to everolimus use in a patient with liver transplantation: a case report during the Covid-19 pandemic

Everolimus-induced drug fever

Authors

  • Atilla BULUR NazilliGastroenterolojiveEndoskopiKliniği

DOI:

https://doi.org/10.51271/KMJ-0035

Keywords:

Liver transplantation, everolimus, drug fever

Abstract

Drug-induced fever (DIF) is an uncommon, difficult-to-diagnose complication which is one of the possible causes of fever of unknown origin (FUO). In addition, Covid-19 infection is also a cause of fever in these pandemic days we live. Everolimus (EVR), an inhibitor of the mammalian target of rapamycin (mTOR), is employed as an immunosuppressant in combination with calcineurin inhibitors, following a procedure of organ transplantation, and as a proliferation signal inhibitor coated on a drug-eluting stent and in cancer therapy. EVR has many adverse effects that require follow-up, but fever is not one of the well-known adverse effects thereof. In our literature search, we have found only a single case of fever due to EVR use which had been reported in a patient following a cardiac transplantation in 2004. On the other hand, our case is a patient with a diagnosis of alcohol-induced liver cirrhosis and hepatocellular carcinoma (HCC) who has been subjected to a liver transplantation (LT) has developed fever in the course of our follow-up just after the initiation of EVR treatment at the third month post-transplantation and during the covid-19 pandemic.

References

Srinivas T R, Meier-Kriesche HU, Kaplan B. Everolimus in renal transplantation. Current Opinion in Organ Transplantation, 2002, 7.4: 359-365.

Eisen HJ, Tuzcu EM, Dorent R, et al. Everolimus for the prevention of allograft rejection and vasculopathy in cardiac-transplant recipients. N Engl J Med. 2003;349(9):847-858.

Thorat A, Jeng LB, Yang HR, et al. Assessing the role of everolimus in reducing hepatocellular carcinoma recurrence after living donor liver transplantation for patients within the UCSF criteria: re-inventing the role of mammalian target of rapamycin inhibitors. Annals of hepato-biliary-pancreatic surgery, 2017, 21.4: 205-211.

Morelon E, Stern M, Israël-Biet D, et al. Characteristics of sirolimus-associated interstitial pneumonitis in renal transplant patients. Transplantation. 2001;72(5):787-790.

Pascarella G, Strumia A, Piliego C, et al. COVID-19 diagnosis and management: a comprehensive review. J Intern Med. 2020;288(2):192-206.

Gülen S, Akpulat U, Özcan S, et al. Biochemical parameters and relation to disease severity in COVID-19 patients. Kastamonu Medical Journal. 1, 4 (Dec. 2021), 93–96.

Dorschner L, Speich R, Ruschitzka F, Seebach JD, Gallino A. Everolimus-induced drug fever after heart transplantation. Transplantation. 2004;78(2):303-304.

Aires I, Carvalho D, Remédio F, et al. Sirolimus-induced drug fever in a renal transplant patient: a case report. Transplant Proc. 2009;41(3):957-958.

Schacherer D, Zeitoun M, Buttner R, et al. Sirolimus-induced drug fever and ciclosporin-induced leukencephalopathia with seizures in one liver transplant recipient. World J Gastroenterol. 2007;13(45):6090-6093.

Tabor PA. Drug-induced fever. Drug Intell Clin Pharm. 1986;20(6):413-420.

Arnow PM, Flaherty JP. Fever of unknown origin. Lancet. 1997;350(9077):575-580.

Buck ML, FPPAG B. Drug Fever Recent Cases from Medical Literature. Journal Pediatric Pharmacotherapy, 2018, 24.1.

Patel RA, Gallagher JC. Drug fever. Pharmacotherapy 2010;30(1):57–69.

Vodovar D, LeBeller C, Mégarbane B, Lillo-Le-Louet A, Hanslik T. Drug Fever: a descriptive cohort study from the French national pharmacovigilance database. Drug Saf. 2012;35(9):759-767.

Downloads

Published

2022-03-31

How to Cite

BULUR, A. (2022). A rare drug fever due to everolimus use in a patient with liver transplantation: a case report during the Covid-19 pandemic: Everolimus-induced drug fever. Kastamonu Medical Journal, 2(1), 27–29. https://doi.org/10.51271/KMJ-0035